Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 8, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Oct 28, 2024, 3:04 AM CDT for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 29, 2024, 9:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2024, 3:04 AM CDT (08:04 UTC)
- In effect from
- Oct 29, 2024, 9:00 AM CDT
- Expired
- Oct 30, 2024, 2:49 AM CDT
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS73 KSGF 280804 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 304 AM CDT Mon Oct 28 2024 KSZ073-097-101-290815- /O.NEW.KSGF.WI.Y.0008.241029T1500Z-241030T0100Z/ Bourbon-Crawford-Cherokee- Including the cities of Pittsburg, Chicopee, Stippville, Lowell, Baxter Springs, Pawnee Station, Columbus, Neutral, Riverton, Lone Oak, Sherwin, and Fort Scott 304 AM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bourbon, Cherokee, and Crawford Counties. * WHEN...From 10 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf SLM
6 follow-up statements
887 WWUS73 KSGF 281732 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1232 PM CDT Mon Oct 28 2024 KSZ073-097-101-290145- /O.NEW.KSGF.WI.Y.0009.241028T1732Z-241029T0100Z/ /O.CON.KSGF.WI.Y.0008.241029T1500Z-241030T0100Z/ Bourbon-Crawford-Cherokee- Including the cities of Baxter Springs, Sherwin, Columbus, Pittsburg, Pawnee Station, Lone Oak, Stippville, Lowell, Chicopee, Riverton, Neutral, and Fort Scott 1232 PM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bourbon, Cherokee, and Crawford Counties. * WHEN...For the first Wind Advisory, until 8 PM CDT this evening. For the second Wind Advisory, from 10 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MOZ066-077-088-093-101-290100- /O.NEW.KSGF.WI.Y.0009.241028T1732Z-241029T0100Z/ Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Neosho, Goodman, Carthage, Lamar, Joplin, Rocky Comfort, Kenoma, Anderson, South West City, Nevada, Noel, and Pineville 1232 PM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf MB
601 WWUS73 KSGF 290054 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 754 PM CDT Mon Oct 28 2024 KSZ073-097-101-290900- /O.EXP.KSGF.WI.Y.0009.000000T0000Z-241029T0100Z/ /O.CON.KSGF.WI.Y.0008.241029T1500Z-241030T0100Z/ Bourbon-Crawford-Cherokee- Including the cities of Baxter Springs, Stippville, Sherwin, Neutral, Lowell, Chicopee, Columbus, Pawnee Station, Pittsburg, Riverton, Lone Oak, and Fort Scott 754 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bourbon, Cherokee, and Crawford Counties. * WHEN...From 10 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ066-077-088-093-101-290200- /O.EXP.KSGF.WI.Y.0009.000000T0000Z-241029T0100Z/ Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Kenoma, Pineville, Neosho, Anderson, Carthage, Lamar, Rocky Comfort, Goodman, Noel, Nevada, South West City, and Joplin 754 PM CDT Mon Oct 28 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have weakened below Wind Advisory levels this evening. Breezy southerly winds with gusts of around 20 to 30mph will still occur at times across the area the rest of this evening into tonight. $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
730 WWUS73 KSGF 290137 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 837 PM CDT Mon Oct 28 2024 KSZ073-097-101-291345- /O.CON.KSGF.WI.Y.0008.241029T1500Z-241030T0100Z/ Bourbon-Crawford-Cherokee- Including the cities of Baxter Springs, Stippville, Sherwin, Neutral, Lowell, Chicopee, Columbus, Pawnee Station, Pittsburg, Riverton, Lone Oak, and Fort Scott 837 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bourbon, Cherokee, and Crawford Counties. * WHEN...From 10 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
869 WWUS73 KSGF 290803 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 303 AM CDT Tue Oct 29 2024 MOZ066-077-088-093-101-291615- /O.EXB.KSGF.WI.Y.0008.241029T1400Z-241030T1200Z/ Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Neosho, Noel, Carthage, Joplin, Kenoma, Nevada, Rocky Comfort, Goodman, Anderson, South West City, Lamar, and Pineville 303 AM CDT Tue Oct 29 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...From 9 AM this morning to 7 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ073-097-101-291615- /O.EXT.KSGF.WI.Y.0008.241029T1400Z-241030T1200Z/ Bourbon-Crawford-Cherokee- Including the cities of Baxter Springs, Pittsburg, Stippville, Lone Oak, Chicopee, Riverton, Fort Scott, Neutral, Columbus, Pawnee Station, Sherwin, and Lowell 303 AM CDT Tue Oct 29 2024 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Bourbon, Cherokee, and Crawford Counties. * WHEN...From 9 AM this morning to 7 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf SLM
494 WWUS73 KSGF 291950 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 250 PM CDT Tue Oct 29 2024 KSZ073-097-101-MOZ066-077-088-093-101-301200- /O.CON.KSGF.WI.Y.0008.000000T0000Z-241030T1200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Goodman, Lamar, Nevada, Baxter Springs, Sherwin, Noel, Fort Scott, Stippville, Lowell, Kenoma, Lone Oak, Carthage, South West City, Anderson, Columbus, Riverton, Chicopee, Neosho, Pittsburg, Joplin, Pawnee Station, Neutral, Pineville, and Rocky Comfort 250 PM CDT Tue Oct 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf MB
636 WWUS73 KSGF 300749 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 249 AM CDT Wed Oct 30 2024 KSZ073-097-101-MOZ066-077-088-093-101-300900- /O.CAN.KSGF.WI.Y.0008.000000T0000Z-241030T1200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Chicopee, Baxter Springs, Noel, Lone Oak, Kenoma, Pittsburg, Neosho, Pineville, Anderson, Stippville, Lamar, Sherwin, Joplin, Columbus, Fort Scott, Goodman, Nevada, Riverton, Neutral, Rocky Comfort, South West City, Lowell, Carthage, and Pawnee Station 249 AM CDT Wed Oct 30 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts have decreased below Advisory criteria, therefore the Advisory has been cancelled. Sustained winds of 15-20 mph and gusts up to 30 mph continue, which could still blow around unsecured objects, $$ For more information from the National Weather Service, visit http://weather.gov/sgf PC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:03 AM CDT, 3 hours 1 minute earlier. Its key messages:
- Unseasonably warm to near record temperatures Monday and Tuesday. Highs 10 to 20 degrees above normal for late October in the lower to middle 80s.
- Strong southerly wind gusts of 30-45 mph are likely Monday and Tuesday. Winds and low humidity will create elevated fire conditions Monday and significant fire conditions Tuesday.
- Pattern change expected Wednesday and Thursday, with the return of widespread rain chances (80-90%) and cooler temperatures.
Area forecast discussion, Oct 28, 12:03 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Springfield MO 1203 AM CDT Mon Oct 28 2024 .KEY MESSAGES... - Unseasonably warm to near record temperatures Monday and Tuesday. Highs 10 to 20 degrees above normal for late October in the lower to middle 80s. - Strong southerly wind gusts of 30-45 mph are likely Monday and Tuesday. Winds and low humidity will create elevated fire conditions Monday and significant fire conditions Tuesday. - Pattern change expected Wednesday and Thursday, with the return of widespread rain chances (80-90%) and cooler temperatures. && .SHORT TERM /THROUGH TONIGHT/... Issued at 245 PM CDT Sun Oct 27 2024 Current Conditions and Synoptic Pattern: Water vapor imagery and upper air analysis showed our region in northwest flow aloft however a shortwave trough was beginning to push into the Pacific northwest and will transform the pattern as we head into the week. Surface high pressure has shifted further east, well into the Ohio Valley with southerly winds returning across the western half of the area. East to slightly northeasterly winds were still occuring across the eastern areas. This has allowed for a dewpoint gradient across the area with a return of low 50s dews west of Springfield to dews in the upper 30s east. Skies were mostly clear however some mid level clouds remain west of Springfield where moisture was beginning to increase. Temps were warmer than this time yesterday with locations in the upper 60s to lower/middle 70s. RH values have dropped into the 35-40% range however winds were light and have kept the fire danger limited. Tonight: Should see a decent spread in low temps across the area tonight. Dry air, light winds and clear skies east of Springfield will allow for temps to rapidly fall tonight. Have gone with the colder end of NBM guidance for lows tonight which equates to lows in the lower 40s east of Springfield in the typical cold spots. Most other locations will drop into the middle to upper 50s as southerly winds will begin to keep the atmosphere mixed. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 245 PM CDT Sun Oct 27 2024 Well Above Average Temps Monday and Tuesday: A southwest flow pattern aloft fully develops and will increase 850mb temps into the 16-18C range. These values, when compared to conditional climatology, relate to median highs in the lower 80s with clear to partly cloudy skies. Latest HREF sky cover forecasts for Monday and Tuesday generally show a broken layers of mid to high clouds therefore filtered sunshine is likely. Latest NBM forecasts suggests highs in the lower to middle 80s across the area Monday with slightly lower values Tuesday (if cloud cover is thicker). These values are well above average for this time of year and the latest ECMWF-EFI data backs up this unusually warm temperature event. Record temps could be broken and the climate data below shows the numbers. Winds Monday and Tuesday: Another reason for the warm temps is the strong southerly winds that look to develop as low pressure strengthens across Kansas and Nebraska. This will also allow for a strong low level jet across Kansas into western Missouri. Sustained winds of 20mph and wind gusts of 30-40mph now look likely on Monday afternoon and 30-45mph on Tuesday as the low level jet veers into the area. Winds then look to increase again Tuesday with the low level jet. The limiting factor/uncertainty with winds are the clouds that will be streaming in. If clouds are thin then the low level jet could be mixed down further into the area. Highest wind gusts will likely be west of Springfield. ECMWF EFI data continues to suggest an unusually windy event will occur and additional updates to wind speeds and gusts may occur which could include a Wind Advisory for areas west of Springfield. For now we have held off given the uncertainty in mixing however we did incorporate a blend of short term models which increased them from the NBM. Those with outdoor items will want to make sure they are secured. Fire Danger Monday and Tuesday: Very warm temps, gusty winds and drought conditions/dry vegetation will lead to fire weather concerns. On Monday the main concern will generally be areas west of Highway 65 where temps will be warmer and RH values drop into the 30-40% range. This creates solid elevated fire conditions and while RH values are currently above the 25% Red Flag criteria, we will need to monitor for any trends in higher temps or lower dewpoints as 20foot winds are meeting criteria. It should be noted that for areas west of Springfield, latest HREF data shows higher confidence in RH values. Areas east of Springfield are seeing RH differences of 10-20% which means that the RH forecasts could change quite a bit (more than likely ending up lower given previous events). On Tuesday the main concern area may end up being east of Springfield where guidance is showing a pocket of less clouds, stronger mixing and therefore lower RH values (30-40%). This is another day we will need to monitor trends as stronger mixing could allow for lower RH values and higher chances for Red Flag Warning criteria. Significant fire conditions are expected northeast of Springfield. For those that use the Grassland Fire Danger Index (GFDI), most of the area is in the Very High to Extreme category Monday and Tuesday. Showers and Thunderstorm Chances Wednesday - Thursday: Ensembles suggest that a positively to slightly neutral tilted trough will move east into the central US during the day Wednesday into Wednesday evening. Plenty of forcing will be present in the form of a strong front and the proximity of the right entrance region of a the upper level jet. A strong low level jet will also increase low level moisture into the area. The front currently looks to arrive in the evening with a band of showers and thunderstorms moving through. While wind fields are strong, instability is in question, especially if the front moves in later in the evening. Latest NBM data suggests 200-350j/kg of SB CAPE (25th-75th percentile) therefore any severe storm threat remains uncertain at this time. Rain chances have increased into the 80-90% range with a 70-90% chance of at least 0.50inch of rainfall. The bulk of the rainfall looks to end Thursday morning with cold air advection during the day. High temps on Thursday may remain in the lower to middle 60s with northerly winds. End of Week Rain Chances: While ensembles diverge in the details for the end of the week, in general there is support for a continuation of southwest flow aloft which would favor precip chances continuing. The majority of ensemble clusters support rain chances for the weekend and chances have now increase into the 50-70% range. This is certainly a pattern that could help the drought and fire situation. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1203 AM CDT Mon Oct 28 2024 VFR conditions will persist through the TAF period as dry conditions prevail. Southeast surface winds will continue overnight before slightly shifting out of the south during the morning. A tightened pressure gradient will lead to gusty winds through the period, with sustained winds between 15-21 kts and gusts up to 25-32 kts, primarily at KSGF and KJLN. Gusts up to 20 kts are expected at KBBG. LLWS will also be possible at all TAF sites between 13Z and 16Z. && .CLIMATE... Issued at 200 PM CDT Sat Oct 26 2024 Record High Temperatures: October 28: KSGF: 85/1950 KJLN: 84/1950 October 29: KSGF: 86/1950 KJLN: 87/1950 KVIH: 86/1950 Record High Minimum Temperatures: October 29: KSGF: 63/2004 October 30: KSGF: 64/1946 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Melto CLIMATE...Burchfield
Hazardous weather outlook, Oct 27, 1:34 PM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 134 PM CDT Sun Oct 27 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 134 PM CDT Sun Oct 27 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gusty southerly winds of 25 to 45 mph are expected Monday and Tuesday with the strongest gusts west of Highway 65. Additionally, low humidity will persist resulting in areas of elevated fire conditions Monday and localized significant fire conditions Tuesday. Shower and thunderstorm chances return to the area Wednesday Evening. Confidence remains low with any severe thunderstorm or excessive rainfall chances. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:32 PM CDT | Wind Advisory | SGF | Barton, Jasper, McDonald, Newton, Vernon | 7 hr |
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.